# SDR 98ZZZX3284

- Difficulty date: July 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N52096
- Make and model: Cessna 180J
- Aircraft serial: 18052497
- Engine: Cont O470R
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Broken
- Location: Rocker Lugs
- Part time: 2,689 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ENGINE WAS AT CRUISE POWER. LOUD BANG.   SMALLER BANGS.  ENGINE RAN, BUT DID NOT PRODUCE APPRECIABLE POWER.  FORCED LANDING IN TUNDRA NEAR NOATAK, ALASKA FOLLOWED.  NO DAMAGE.  FOUND SUPPORT LUGS FOR EXHAUST VALVE ROCKER ARM FAILED ON NR 6 CYLINDER.  INTAKE MANIFOLD WAS SEPARATED AT RUBBER COUPLING ON RT FWD SIDE OF ENGINE AND CROSS TUBE WAS BENT FORWARD AGAINST COWLING ALLOWING ENGINE TO INTAKE OUTSIDE AIR.
